OSA's Digital Library

Applied Optics

Applied Optics

APPLICATIONS-CENTERED RESEARCH IN OPTICS

  • Editor: Joseph N. Mait
  • Vol. 49, Iss. 2 — Jan. 10, 2010
  • pp: 204–212

Comparison between quadratic approximation and δ expansion in studying the spreading of multi-Gaussian beams in turbulent atmosphere

Xiuxiang Chu and Zejin Liu  »View Author Affiliations


Applied Optics, Vol. 49, Issue 2, pp. 204-212 (2010)
http://dx.doi.org/10.1364/AO.49.000204


View Full Text Article

Enhanced HTML    Acrobat PDF (1347 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Based on quadratic approximation and δ expansion in the first order, the analytical expressions for multi-Gaussian beams in a turbulent atmosphere have been derived. By comparing the two approaches with numerical calculations, the relative errors of average intensity are investigated. As special cases, the relative errors for Gaussian beams, flattened Gaussian beams, and annular beams are investigated. The investigation shows that the method of δ expansion in the first order agrees well with numerical calculations, no matter what the effect of turbulence. If the effect of turbulence is large enough, the relative error of on-axis intensity trends to a constant. The maximum of relative error is about 2.8%. However, quadratic approximation does not give satisfying results under some circumstance even when the effect of turbulence is small. The relative error of on-axis intensity reaches 9.2% when the effect of turbulence is large enough.

© 2010 Optical Society of America

OCIS Codes
(000.4430) General : Numerical approximation and analysis
(010.1300) Atmospheric and oceanic optics : Atmospheric propagation
(010.1330) Atmospheric and oceanic optics : Atmospheric turbulence

ToC Category:
Atmospheric and Oceanic Optics

History
Original Manuscript: November 2, 2009
Manuscript Accepted: December 2, 2009
Published: January 7, 2010

Citation
Xiuxiang Chu and Zejin Liu, "Comparison between quadratic approximation and δ expansion in studying the spreading of multi-Gaussian beams in turbulent atmosphere," Appl. Opt. 49, 204-212 (2010)
http://www.opticsinfobase.org/ao/abstract.cfm?URI=ao-49-2-204

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited